Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Suffering from GERD. Taking light treatment, condition improved and worsened. Recommendations?

I'm having a GERD attack. I have a sour taste on my tongue and some burning in my throat. I took Dexilant this morning but it doesn't seem to help. I also got some side effects from the medication. I was on Nexium which was helping a little butnot much what should I do? I had gerd for five weeks, it was improving but now it's getting worse again. the top part of my chest feels sore. please advise for relief
Asked On : Fri, 5 Apr 2013
Answers:  1 Views:  16
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi and thank you so much for this query. i am so sorry to hear about the difficulties you have had controlling these symptoms.

Besides drugs, lifestyle modifications should be incorporated into GERD treatment. You should limit the amounts of fats intake, chocolates, caffeine, avoid eating late at night, adopt an upright position shortly after eating, raise the head of your bed using multiple pillows, avoid smoking and also avoid eating liquid foods in large quantities. Also, if you are obese, loosing weight is going to be very helpful. These measures and drugs should help.

If the -prazoles have not been helping very much, then the doctor may want to add others like promotility drugs, antacids, and consider doing an endoscopy exam for a more detailed evaluation.

Hope this helps and provides guidance on how to approach this problem.
If you have more questions, please send them to me and i shall be very happy addressing them.
I wish you good health.
Dr. Ditah, MD.

Answered: Sun, 7 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor